Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 21, 2022, 3:13 AM CST. It took effect at Jan 21, 2022, 3:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2022, 3:13 AM CST (09:13 UTC)
- In effect from
- Jan 21, 2022, 3:00 PM CST
- Expired
- Jan 22, 2022, 8:54 AM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
478 WHUS73 KGRB 210913 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 313 AM CST Fri Jan 21 2022 LMZ541>543-211715- /O.NEW.KGRB.GL.W.0003.220121T2100Z-220122T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 313 AM CST Fri Jan 21 2022 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 30 kts, with gale force gusts to around 40 kts tonight. Waves building to 7 to 10 ft tonight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-211715- /O.NEW.KGRB.SC.Y.0009.220121T2100Z-220122T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 313 AM CST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 15 to 25 kts with gusts to 30 to 35 kts expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kieckbusch
5 follow-up statements
751 WHUS73 KGRB 211616 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1016 AM CST Fri Jan 21 2022 LMZ541>543-220030- /O.CON.KGRB.GL.W.0003.220121T2100Z-220122T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1016 AM CST Fri Jan 21 2022 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 30 kts, with gale force gusts to around 40 kts tonight. Waves building to 7 to 10 ft tonight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-220030- /O.CON.KGRB.SC.Y.0009.220121T2100Z-220122T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1016 AM CST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 15 to 25 kts with gusts from 30 to 35 kts expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ mpc
582 WHUS73 KGRB 212039 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 239 PM CST Fri Jan 21 2022 LMZ541>543-220400- /O.CON.KGRB.GL.W.0003.220121T2100Z-220122T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 239 PM CST Fri Jan 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 30 kts, with gale force gusts to around 40 kts tonight. Waves building to 6 to 10 ft tonight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-220400- /O.CON.KGRB.SC.Y.0009.220121T2100Z-220122T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 239 PM CST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 15 to 25 kts with gusts from 30 to 35 kts expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
293 WHUS73 KGRB 220306 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 PM CST Fri Jan 21 2022 LMZ541>543-221115- /O.CON.KGRB.GL.W.0003.000000T0000Z-220122T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 906 PM CST Fri Jan 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 30 kts, with gale force gusts to around 40 kts. Waves building to 6 to 10 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-221115- /O.CON.KGRB.SC.Y.0009.000000T0000Z-220122T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 906 PM CST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Southwest winds increasing to 15 to 25 kts with gusts from 30 to 35 kts expected. Waves 2 ft or less. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
135 WHUS73 KGRB 221010 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 410 AM CST Sat Jan 22 2022 LMZ541>543-221500- /O.CON.KGRB.GL.W.0003.000000T0000Z-220122T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 410 AM CST Sat Jan 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Southwest winds 20 to 25 kts with gale force gusts to 35 kts and waves 5 to 8 ft. Freezing spray possible. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...After the Gale Warning expires, a Small Craft Advisory will likely need to be issued through late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-221500- /O.CON.KGRB.SC.Y.0009.000000T0000Z-220122T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 410 AM CST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Southwest winds 15 to 20 kts with gusts to 25 to 30 kts. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
402 WHUS73 KGRB 221454 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 854 AM CST Sat Jan 22 2022 LMZ541>543-222300- /O.CAN.KGRB.GL.W.0003.000000T0000Z-220122T1500Z/ /O.EXB.KGRB.SC.Y.0009.000000T0000Z-220123T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 854 AM CST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-222300- /O.EXT.KGRB.SC.Y.0009.000000T0000Z-220123T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 854 AM CST Sat Jan 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 10 to 20 kts with gusts to 25 kts. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ mpc
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 20, 10:28 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 20, 10:28 PM CST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1028 PM CST Thu Jan 20 2022 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 243 PM CST Thu Jan 20 2022 A 1040 mb high over Minnesota will drift across Wisconsin tonight into the eastern Great Lakes Friday. Light winds, clear skies and snow covered ground will make for sub zero temperatures even near the lake and bay. Winds will be light, so wind chills will be more a factor of the extreme cold than wind. Issued a wind chill advisory for north central Wisconsin for tonight as that is where south winds may begin to pick up late tonight and produce significant wind chills. Sunny skies and cold temperatures are expected Friday. Highs will be about ten degrees milder than today, but south winds of 10 to 15 mph in the afternoon will make it still feel very cold. .LONG TERM...Friday Night Through Thursday Issued at 243 PM CST Thu Jan 20 2022 Models continue to show an amplified mean flow consisting of an upper ridge off the West Coast and a downstream upper trough over the central and eastern CONUS. This pattern is forecast to hold through the middle of next week before showing signs of breaking down by next weekend. A northwest flow into WI will bring periodic passages of clipper systems/cold fronts through the area, but the exact tracks of these clippers will ultimately determine our snow potential. Temperatures look to briefly warm close to normal ahead of each clipper, to be followed by another arctic surge. Friday night and Saturday... Clouds will be on the increase Friday evening ahead of an advancing cold front/associated mid-level shortwave trough. As this system pushes into WI during the night, anticipate a band of light snow to spread across northeast WI after midnight. Moisture appears to be rather limited, thus accumulations should be minor at best. Temperatures will not be nearly as cold as previous nights due to thickening clouds and a steady southwest wind at 10 to 20 mph. Look for mins to range from around 5 above zero over central WI, 10 to 15 above zero near Lake MI. The light snow looks to end by mid-morning over central WI and midday for eastern WI as the cold front/shortwave trough quickly shift east. Total accumulations will end up at an inch or less for most locations. West-northwest winds behind the cold front may bring a few snow showers or flurries to far north-central WI, otherwise, clouds should begin to break up in the afternoon as a weak surface ridge approaches. Max temperatures for Saturday to range from 10 to 15 above north-central WI, to the lower 20s east-central WI. Saturday night and Sunday... This weak surface ridge quickly slides across the western Great Lakes Saturday evening with clouds already overspreading WI due to a fast-moving clipper dropping southeast from the northern Plains into the Midwest. The northern fringe of the anticipated snow band will clip central and parts of east-central WI after midnight with possible accumulations of one-half inch by daybreak. Min temperatures are a little tricky depending on the extent of clouds, especially over northern WI. For now, have readings ranging from 5 below to 10 below zero over north-central/parts of central WI, to around 5 above zero near Lake MI. The clipper continues to move southeast toward the OH Valley on Sunday, thus any lingering snow should end in the morning. Otherwise, high pressure is forecast to build into the western Great Lakes during the afternoon allowing for mixed sunshine to return to northeast WI. Max temperatures on Sunday to generally be in the 10 to 15 degree range. Sunday night and Monday... Any clearing will be brief as the next clipper system drops southeast into the Upper Midwest Sunday night. Models have trended farther north with the track of the surface low with snow already reaching most of northeast WI by 12Z Monday. This clipper is stronger than its predecessor and has more FGEN forcing to work with. There are still subtle track differences among the models which would impact accumulation numbers going into Monday. This system is another fast mover which would limit snow potential as the snow to be tapering off Monday afternoon. Too much uncertainty yet for snow amounts, but something to watch, especially for the Monday morning commute. Max temperatures Monday to range from the middle teens north, mainly lower 20s south. Monday night through Wednesday... Behind this second clipper, another surge of arctic air will overspread the region for Monday night through Wednesday. Canadian high pressure is progged to drop southeast from the Canadian Prairie Monday night to the mid-MS Valley by Wednesday. Models do send a shortwave trough through the Great Lakes on Tuesday, but the atmosphere will be too dry to support any precipitation. Any snow showers we will see during this time would be lake effect either over north-central WI or along the Lake MI shoreline depending on winds which are expected to vary from northwest to northeast. Max temperatures for both Tuesday and Wednesday will range for the upper single digits to the mid teens. Wednesday night and Thursday... As the high pressure moves toward the OH Valley Wednesday night into Thursday, a return flow develops over WI and the onset of WAA begins. Look for clouds to increase on Thursday with a potential of light snow if the atmosphere can become saturated. Southwest winds should provide a boost to temperatures with readings mainly in the 15 to 20 degree range. && .AVIATION...for 06Z TAF Issuance Issued at 1027 PM CST Thu Jan 20 2022 VFR conditions will continue through Friday as a large high pressure system moves across Wisconsin to the eastern Great Lakes. Light winds will become south southwest around 10 knots near midday Friday; gusting to 20 knots at times. Low level winds will increase Friday evening, causing LLWS across central and north-central Wisconsin. In addition, an approaching low pressure system will cause lowering CIGS and snowfall to advect into the area from the west Friday night, dropping conditions to MVFR after midnight. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 10 AM CST Friday for WIZ005-010>012- 018-019. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jan 20, 2:40 PM CST, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CST Thu Jan 20 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Subzero temperatures and a light wind will produce wind chill temperatures of 15 below to 30 below zero tonight through early Friday. The coldest wind chills will be in northcentral Wisconsin, where a Wind Chill Advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Thursday Slippery travel is possible late Friday night into Saturday morning due to light snow. There is a potential for light snow across central and east- central Wisconsin Saturday night with a light accumulation possible. A better potential for an accumulating snow across the entire forecast area is expected late Sunday night into Monday evening. However, it is still too early to determine snow accumulations at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-212045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday A few southwest gale force gusts are possible Friday night. RDM/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:13 AM CST | Small Craft Advisory | GRB | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.